Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 3, 2014, 4:22 PM CDT for Lewis County, Missouri. It took effect at Oct 3, 2014, 4:46 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 4:22 PM CDT (21:22 UTC)
- In effect from
- Oct 3, 2014, 4:46 PM CDT
- Expired
- Oct 5, 2014, 2:48 PM CDT
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 11.99 ft at Oct 3, 2014, 9:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS43 KLSX 032122
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT FRI OCT 3 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing affecting Lewis County
.This Flood Warning is a result of 3 to 6 inches of rain since
Wednesday afternoon and little additional rainfall forecast
in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-042122-
/O.NEW.KLSX.FL.W.0130.141003T2146Z-141005T1948Z/
/EWNM7.1.ER.141003T2146Z.141004T0600Z.141004T1948Z.NO/
422 PM CDT FRI OCT 3 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Sunday afternoon.
* At 3:30 PM Friday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast: This river is forecast to rise above flood stage late
this afternoon and crest near 12.0 feet by after midnight tonight.
The river will fall below flood stage by early afternoon tomorrow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
North Fabius River
Ewing 11.0 10.77 11.8 8.7 6.5 4.5 3.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$2 follow-up statements
481
WGUS83 KLSX 040134
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT FRI OCT 3 2014
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near
...Ewing
.This Flood Warning is a result of 3 to 6 inches of rain since
Wednesday afternoon and no additional rainfall forecast
in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-050134-
/O.EXT.KLSX.FL.W.0130.000000T0000Z-141005T1845Z/
/EWNM7.1.ER.141003T2103Z.141004T0600Z.141004T1845Z.NO/
834 PM CDT FRI OCT 3 2014
The Flood Warning continues for
the North Fabius River near Ewing
* until Sunday afternoon.
* At 7:30 PM Friday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to crest near 12.2 feet after
midnight tonight. The river will fall below flood stage by early
afternoon on Saturday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
North Fabius River
Ewing 11.0 11.89 12.0 8.7 6.5 4.5 3.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$199
WGUS83 KLSX 041447
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT SAT OCT 4 2014
...The flood warning is cancelled for the following rivers in Missouri...
Cuivre River near
...Troy
North Fabius River near
...Ewing
South Fabius River near
...Taylor
.THE FLOOD WARNINGS ARE CANELLED!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-041517-
/O.CAN.KLSX.FL.W.0120.000000T0000Z-141005T1055Z/
/TRYM7.2.ER.141002T1245Z.141003T0845Z.141004T0629Z.NO/
947 AM CDT SAT OCT 4 2014
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 9 AM Saturday the stage was 15.0 feet.
* Flood stage is 21.0 feet.
* The River fell below flood stage at 1:29 AM Saturday.
* Forecast: The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/05 10/06 10/07 10/08 10/09
Cuivre River
Troy 21.0 15.03 10.5 7.5 6.9 6.7 6.6
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC111-041517-
/O.CAN.KLSX.FL.W.0130.000000T0000Z-141005T1845Z/
/EWNM7.1.ER.141003T2103Z.141004T0245Z.141004T0925Z.NO/
947 AM CDT SAT OCT 4 2014
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 8:30 AM Saturday the stage was 9.6 feet.
* Flood stage is 11.0 feet.
* The River fell below flood stage at 4:25 AM Saturday.
* Forecast: The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/05 10/06 10/07 10/08 10/09
North Fabius River
Ewing 11.0 9.64 7.8 6.2 4.5 3.6 3.3
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC127-041517-
/O.CAN.KLSX.FL.W.0128.000000T0000Z-141005T1232Z/
/TAYM7.1.ER.141003T1307Z.141004T0215Z.141004T0437Z.NO/
947 AM CDT SAT OCT 4 2014
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 8:45 AM Saturday the stage was 8.1 feet.
* Flood stage is 9.5 feet.
* The River fell below flood stage at 11:37 PM Friday.
* Forecast: The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/05 10/06 10/07 10/08 10/09
South Fabius River
Taylor 9.5 8.10 5.5 3.2 2.1 1.9 1.8
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 3:33 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 3, 3:33 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT Fri Oct 3 2014 .SHORT TERM: (Through Late Tonight) Issued at 332 PM CDT Fri Oct 3 2014 A deep upper level TROF existed over the Mid and Upper MS Valley this afternoon. A strong shortwave disturbance was in the process of rounding the base of this TROF, directly helping to deepen it and resulting in an area of light rain that has developed out ahead of it and giving most locations a hundredth or two of rainfall. At it's current movement, this disturbance and associated rain will be out of the forecast area by sunset. A strong cold front moved through our region earlier today and ushered in a period of falling temps with current readings in the upper 40s and low 50s...in contrast to daily max temps in the 60s. Clouds spilling in from the northwest now are more diurnally based and should scatter out later this evening. Winds will stay up into the early evening before having a more significant dropoff with the clearing. MOS temps look reasonable, but staying away from the lower-end of MOS because winds are expected to stay up to some degree all night with the gradient remaining in place and the high pressure ridge remaining over the Plains. For this reason, despite min temps forecast in the low-mid 30s for quite a few areas north and west of STL metro as well as a few locations in the Ozarks, frost does not appear to be a threat and will preclude any frost headlines. Any freezing temps perhaps in northeast MO will be very short-lived to constitute an actual freeze and will also forego any freeze headlines with this package. TES .LONG TERM: (Saturday through Next Friday) Issued at 332 PM CDT Fri Oct 3 2014 A large and deep upper trough will gyrate across wrn Ontario over the wknd. Saturday starts with two closed lows embedded within the circulation. The sthrn low opens as it rounds the base of the trough Saturday night. This pattern will be responsible for the first half of the wknd feeling like fall with highs in the 50s on Saturday and a stiff wrly breeze. The first in a series of weak upper level disturbances passes thru the area Sunday. Guidance indicates it will have a weak SFC reflection that is progged to track across the CWA. This feature will turn the winds to the S/SW Saturday night so lows should not be as cool as tonight. Consequently the cool down will be relatively short lived as temps rebound to near normal on Sunday under the influence of return flow. This system appears to be mostly dry though can't rule out a sprinkle across NE MO and w cntrl IL to the north of the SFC low track. Weak impulses continue to drop south in the NW flow thru the first half of the week providing the region with episodic cloud cover and at least the threat of light precip. The strongest vort max is fcst to affect the area on Monday. This system will provide the CWA with the best chance of rain thru the first half of the week. Temps could be tricky as these weak systems drop SE in the NW flow across the CWA. It is at this point where the models begin to differ wrt mass fields. The GFS/GFS Ensemble begin to lift and move the mean trough to the east on Tuesday which raises heights over the central US and flattens the flow, while the ECMWF/GEM hold the trough axis further west thru the middle of the week. The ECMWF is fairly similar to the GFS wrt the 500mb energy assoc with the main band of wrlys...with the difference being that it holds a weakness across the SE US thru the middle of the weak. The GEM's solution is much stronger with this weakness and consequently even slower moving it east. Hence, the GFS is the warmer solution next week, esp during the middle of the week, as it allows heights to rise faster. Would tend to favor the GFS due to recent performance. All model differences aside, there should be a moderating trend thru the week, with temps approaching and possibly exceeding normal by Thursday as the warming trend continues. Another storm system approaches the region towards the end of the week providing the area the next chance for precip. 2% && .AVIATION: (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1240 PM CDT Fri Oct 3 2014 A band of lower MVFR CIGs will affect the STL metro TAF sites for short period early this afternoon, followed by majority VFR CIGs and a period of light rain or showers. Well after the rain has gone, we expect the VFR CIGs to persist into evening before final clearing occurs. Otherwise, look for gusty NW winds to diminish this evening, especially upon loss of clouds. Specifics for KSTL: MVFR CIGs will improve to VFR by mid- afternoon and will persist well into the evening. A brief period of light rain is expected between 19-21z. Otherwise, look for gusty NW winds to diminish this evening, especially after the CIGs are gone. Gusty NW winds will resume during late Saturday morning. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 3, 3:53 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT FRI OCT 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 353 PM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 2%
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:35 PM CDT | River Flood Warning | LSX | Monroe | 31 hr |
| Oct 2, 11:03 PM CDT | Areal Flood Warning | LSX | Lincoln | 10 hr |
| Oct 3, 5:23 AM CDT | River Flood Warning | LSX | Marion | 26 hr |
| Oct 3, 5:27 AM CDT | River Flood Warning | LSX | Lewis | 38 hr |
| Oct 3, 10:59 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Oct 3, 11:54 AM CDT | River Flood Warning | LSX | Cole | 26 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.